How to maintain “feeling high” for a depressed?

Posted by aliali @aliali, Mar 3, 2019

I am a twenty-year male who is diagnosed with MDD “major depressive disorder”. I take Cipralex, 20 mg daily at bedtime. I eliminate negative ideas very well and swim daily. After swimming, I feel high, positive. I remember, two days ago, I felt something unusual after swimming; I was totally positively charged!! I felt that I am a great man who the mankind does need him! I felt that without my existence, the world would be worse! Very great moments for a depressed! As a result, I spend 4 hours exercising to lengthen such moments!! The problem is that once I sleep and then wake up, I become other person. I have to recharge myself positively again. After waking up, I feel a great desire to oversleep! If I do wake up, I feel headache, loss of joys and so on. This also leads me to spend more hours in the gym because I know it is difficult to me to get up and go there!! My question is how to maintain the positive side of me for longer? I badly need help!

@aliali How about striving for a more constant positive attitude rather than a
“high”? It would be unrealistic to feel like a super human all the time. My input.

REPLY

@@aliali – Good morning. I am a volunteer Mentor at Connect and have vast experience with depression. The feeling of depression is awful and I can tell you that I'd be perfectly happy to feel all powerful and important all the time. I'm sorry to say that I do not believe that this is very realistic. I think that you are asking how to stay high all the time, with feelings of high esteem, feelings that are great and positive with no negative judgments at all. It's very common for a person in their early twenties to want to conquer the world, be omnipotent and woe the world. Your life is really just starting as an adult and you want to show everyone how special and great you are. But realistically you are the only one who feels that this is important because everyone else your age is thinking the same thing about themselves.
I know that you have been depressed for a while and use an antidepressant. I use to love the feeling of a tranquilizer or anti-depressant when it kicked in. I felt as if I could conquer the world, but unfortunately no one can. I also hated it when the pill wore off. Do you know what started your depression? I am also wondering why you are taking your antidepressant at night. I take mine in the morning. When you exercise you fill your body up with wonderful "feel good" chemicals but eventually they wear off. Since you can't exercise 24/7 you need to figure out how to help yourself during those times. Try not to feel like a failure when you aren't feeling so high.
I don't think that it matters where you live when you are depressed, it's unfortunately a universal problem, but this is where you live so you have to go inside of yourself and deal with the pain that is causing your depression. Perhaps your doctor isn't the right one to talk to. Maybe you can see a therapist or see a new one.
Are you working, spending time with friends, in school?

REPLY
@merpreb

@@aliali – Good morning. I am a volunteer Mentor at Connect and have vast experience with depression. The feeling of depression is awful and I can tell you that I'd be perfectly happy to feel all powerful and important all the time. I'm sorry to say that I do not believe that this is very realistic. I think that you are asking how to stay high all the time, with feelings of high esteem, feelings that are great and positive with no negative judgments at all. It's very common for a person in their early twenties to want to conquer the world, be omnipotent and woe the world. Your life is really just starting as an adult and you want to show everyone how special and great you are. But realistically you are the only one who feels that this is important because everyone else your age is thinking the same thing about themselves.
I know that you have been depressed for a while and use an antidepressant. I use to love the feeling of a tranquilizer or anti-depressant when it kicked in. I felt as if I could conquer the world, but unfortunately no one can. I also hated it when the pill wore off. Do you know what started your depression? I am also wondering why you are taking your antidepressant at night. I take mine in the morning. When you exercise you fill your body up with wonderful "feel good" chemicals but eventually they wear off. Since you can't exercise 24/7 you need to figure out how to help yourself during those times. Try not to feel like a failure when you aren't feeling so high.
I don't think that it matters where you live when you are depressed, it's unfortunately a universal problem, but this is where you live so you have to go inside of yourself and deal with the pain that is causing your depression. Perhaps your doctor isn't the right one to talk to. Maybe you can see a therapist or see a new one.
Are you working, spending time with friends, in school?

Jump to this post

I wish to talk to you privately to answer your inquiries very explicitly and honestly.
“Do you know what started your depression?”
Yes, I do, but do not wish to mention it here publicly!

REPLY

@aliali– I understand your hesitation about opening up. And you don't have to answer any questions that you don't want to or divulge any information. I felt like that too when I first became a member. I am not a therapist so my answer in a PM would be the same as it would be here. One very special thing about Connect @aliali is that with more people hearing your history there just might be someone who has experienced the same thing and probably be more help that I would. There are no judgments here. We have had every sort of depression and reason for it posted. This is a community of loving and caring people who could help you. Why not give it a try? You just never know, today might be your day when you get the answers that you are looking for.

REPLY

Good morning young gentlemen.I want to first start off by saying the " lows" you are feeling may be a side effect of the medication.It is reported as being one of the side effects of taking this med.Are you taking any vitamins?Please advise your doctor first.You may be deficient in vitamins b-12, vitamin c,and vitamin D.Those are just to name a few.That is great that you swim.Exercise is key in raising our moods naturally.Putting together a support group of friends and family who will help you through this tough time is something you wil need to do as well.It seems you are doing what it takes to have a grip on the depression.Continue what you are doing.A big hug to you from a mom who cares and has gone through this with my 22 y.o. son.

REPLY

@aliali Sometimes chasing after that constant "high" can prompt depression. Like others have stated, bringing yourself to a more consistent state of satisfaction and accomplishment will have better long-term benefits. Exercising is good, and if you look at that alone, just as your muscles may ache then go back to normal, so does that "high". As Merry stated, we are non-judging here, and by sharing we help not only ourselves, but others. I wish you luck on your journey.
Ginger

REPLY
@harleneq

Good morning young gentlemen.I want to first start off by saying the " lows" you are feeling may be a side effect of the medication.It is reported as being one of the side effects of taking this med.Are you taking any vitamins?Please advise your doctor first.You may be deficient in vitamins b-12, vitamin c,and vitamin D.Those are just to name a few.That is great that you swim.Exercise is key in raising our moods naturally.Putting together a support group of friends and family who will help you through this tough time is something you wil need to do as well.It seems you are doing what it takes to have a grip on the depression.Continue what you are doing.A big hug to you from a mom who cares and has gone through this with my 22 y.o. son.

Jump to this post

@aliali Hi I so agree with all that has been said please review your meds with your Dr. as this can be a problem for you as @harleneq has said. Wishing you well on your journey to finding the help you need . We all have are own journeys to go on in this life

REPLY

Hello @aliali

I am grateful that you have shared your feelings here on Connect. Talking about what you are feeling is a good first step in the healing process, and it definitely is a process that takes time and diligence.

I would begin by encouraging you to get a complete physical. There are many different physical problems that can lead to depression. Has basic blood work been done recently? As mentioned in another post, it is important that your vitamin levels are checked, such as Vit. D, Vit B12 and also your magnesium levels. Any deficiency in these levels can cause problems with your mood. Given your exercise routine are you getting proper nutrition to make up for what is being used up in all of your swimming?

I'm also wondering if you talk with a professional counselor? Talk therapy can be very important. Finally, is there a history of depression, or other mood disorders in your family?

We all are wishing you well. Recovery from depression does take time and effort. I hope that you continue to post and share your feelings here on Connect.

Liked by Lisa Lucier, lioness

REPLY
Please login or register to post a reply.